MAUDE Adverse Event Report: MEDTRONIC MEXICO NC SPRINTER RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC SPRINTER RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCSP3527X
Medical Device Problem Codes Burst Container or Vessel (1074); Entrapment of Device (1212); Detachment of Device or Device Component (2907); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving an nc sprinter balloon catheter, a lesion stenosis of 90% was identified in the proximal section of the left anterior descending (lad) artery.The artery had mild tortuosity and moderate calcification.The balloon burst during balloon inflation at 18 atms on the second inflation.The balloon wrapped and tore.The lesion was pre-dilated, and nonresistance or excessive force was encountered during the device's advancement.The device did not pass through a previously-deployed stent.The device was inspected and negative prep was performed without issues.The patient outcome was reported as alive with no injury.
 
Additional Manufacturer Narrative
Additional information: the device was being used to post dilate a deployed stent.It was detailed that the balloon was deflated and moved, at which point the balloon appeared to fuse with the catheter itself and it was not possible to re-inflate the balloon.As a result, everything was removed and a non-medtronic balloon was used to complete the case.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: there were no inflation issues prior to the burst.Product analysis: the device was returned for analysis.The balloon had detached from the distal shaft and did not return for analysis.Kinks evident to hypotube.Deformation and tearing were evident to the distal shaft with a broken core-wire protruding through the torn section.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: a detachment occurred during withdrawal of the device.The detached part was completely removed from the patient.Annex d code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NC SPRINTER RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21053211
Report Number9612164-2025-00004
Device Sequence Number8783032
Product Code LOX
UDI-Device Identifier00643169282032
UDI-Public00643169282032
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P790017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2026
Device Model NumberNCSP3527X
Device Catalogue NumberNCSP3527X
Device Lot Number229333930
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/09/2025
01/21/2025
02/25/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/21/2025
02/13/2025
02/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale